MMU Home | Prospectus | About MMU | A-Z Index | Contacts 

mmuch more
Collection All
Listed communities

espace at MMU > Faculties > Faculty of Science and Engineering > Department of Computing, Mathematics & Digital Technology > The development of a Cartesian cut cell method for incompressible viscous flows

Please use this identifier to cite or link to this item:     LinkedIn     Citeulike     Connotea     Facebook     Stumble it!

SFX Query

Title: The development of a Cartesian cut cell method for incompressible viscous flows
Authors: Gao, Feng
Ingram, David M.
Causon, Derek M.
Mingham, Clive G.
Citation: International journal for numerical methods in fluids, 2007, vol. 54, no. 9, pp. 1033-1053
Publisher: John Wiley & Sons Ltd.
Issue Date: 30-Jul-2007
DOI: 10.1002/fld.1409
Additional Links:
Abstract: This paper describes the extension of the Cartesian cut cell method to applications involving unsteady incompressible viscous fluid flow. The underlying scheme is based on the solution of the full Navier-Stokes equations for a variable density fluid system using the artificial compressibility technique together with a Jameson-type dual time iteration. The computational domain encompasses two fluid regions and the interface between them is treated as a contact discontinuity in the density field, thereby eliminating the need for special free surface tracking procedures. The Cartesian cut cell technique is used for fitting the complex geometry of solid boundaries across a stationary background Cartesian grid which is located inside the computational domain. A time accurate solution is achieved by using an implicit dual-time iteration technique based on a slope-limited, high-order, Godunov-type scheme for the inviscid fluxes, while the viscous fluxes are estimated using central differencing. Validation of the new technique is by modelling the unsteady Couette flow and the Rayleigh-Taylor instability problems. Finally, a test case for wave run-up and overtopping over an impermeable sea dike is performed.
Type: Article
Language: en
Description: Full-text of this article is not available in this e-prints service. This article was originally published following peer-review in the International journal for numerical methods in fluids, published by and copyright John Wiley & Sons Ltd.
Keywords: Cartesian cut cell
Viscous flow
Free surface
ISSN: 0271-2091
EISSN: 1097-0363
Sponsors: EPSRC; Grant Number: GR/T18622/01; Scottish Funding Council
Appears in Collections: Department of Computing, Mathematics & Digital Technology
Department of Computing and Mathematics: Computational and Applied Mathematics Group

Files in This Item:

There are no files associated with this item.

All Items in e-space are protected by copyright, with all rights reserved, unless otherwise indicated.


OR Logo Powered by Open Repository | Cookies
Valid XHTML 1.0!